Addiction is a Disease. Recovery is a Decision. Decisions Matter
Contact the Worcester Addictions Cooperative Services Center at 410-213-0202 for more information.
Worcester County Health Department offers Naloxone trainings for free to all interested community members across the county. Trainings are held in Snow Hill every 2nd and 4th Friday of the month. If you would like to attend a free Naloxone training or learn more, please call the Worcester County Health Department at 410-632-0056.
- Eyes that are bloodshot or pupils that are smaller or larger than normal.
- Frequent nosebleeds could be related to snorted drugs (meth or cocaine).
- Changes in appetite or sleep patterns. Sudden weight loss or weight gain.
- Seizures without a history of epilepsy.
- Deterioration in personal grooming or physical appearance.
- Impaired coordination, injuries/accidents/bruises that they won’t or can’t tell you about- they don’t know how they got hurt.
- Unusual smells on breath, body, or clothing.
- Shakes, tremors, incoherent or slurred speech, impaired or unstable coordination.
- Behavioral signs of alcohol or drug abuse.
- Skipping class, declining grades, getting in trouble at school.
- Drop in attendance and performance at work--loss of interest in extracurricular activities, hobbies, sports or exercise--decreased motivation.
- Complaints from co-workers, supervisors, teachers or classmates.
- Missing money, valuables, prescription or prescription drugs, borrowing and stealing money.
- Acting isolated, silent, withdrawn, engaging in secretive or suspicious behaviors.
- Clashes with family values and beliefs.
- Preoccupation with alcohol and drug-related lifestyle in music, clothing and posters.
- Demanding more privacy, locking doors and avoiding eye contact.
- Sudden change in relationships, friends, favorite hangouts, and hobbies.
- Frequently getting into trouble (arguments, fights, accidents, illegal activities).
- Using incense, perfume, air freshener to hide smell of smoke or drugs.
- Using eyedrops to mask bloodshot eyes and dilated pupils.
- Psychological warning signs of alcohol or drug abuse.
- Unexplained, confusing change in personality and/or attitude.
- Sudden mood changes, irritability, angry outbursts or laughing at nothing.
- Periods of unusual hyperactivity or agitation.
- Lack of motivation; inability to focus, appears lethargic or “spaced out.”
- Appears fearful, withdrawn, anxious, or paranoid, with no apparent reason.
To learn more, visit NCADD
Opioids are drugs that slow down the actions of the body, such as breathing and heartbeat. Opioids also affect the brain to increase pleasant feelings.
Doctors prescribe opioid medication to treat pain and sometimes for other health problems such as severe coughing. The medication comes in a pill, a liquid, or a wafer. It also comes in a patch worn on the skin.
• Codeine—an ingredient in some cough syrups and in one Tylenol® product
• Hydrocodone—Vicodin®, Lortab®, or Lorcet®
• Oxycodone—Percocet®, OxyContin®, or Percodan®
• Hydromorphone—Dilaudid® • Morphine—MSContin®, MSIR®, Avinza®, or Kadian®
• Propoxyphene—Darvocet® or Darvon®
The Maryland Youth Risk Behavior Survey (YRBS) showed that 7.4-percent of 12th graders in Worcester County had used heroin. In appealing to youth, the task force will emphasize the loss of decision making that comes with dependence and the ease of slipping into addiction. Lives are being lost every year, often in their prime, due to a lack of understanding of the problem. In 2014 alone there were 14 accidental overdose deaths in Worcester County, up from 6 the year before. Heroin and prescription opioids make up the majority of those deaths across the state as of 2014.